MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PENCAN®; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

B BRAUN MELSUNGEN AG PENCAN®; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 4502051-13
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the event description: during a cesarean section using spinal anesthesia, after several attempts, a defect in the spinal needle was noticed (absence of the distal end of the needle, about 4 cm long).
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number: (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Hc-pm complaint processing received no sample, we received one customer picture of the complained and used pencan 27gx3 1/2" (88mm) m.Fk-eu/ap/sa.The following investigations were conducted: visual inspection: the received picture was taken to a visual inspection according test method - 102002 damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G.The impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: the received picture shows 3 used pencan 27gx3 1/2" (88mm) m.Fk-eu/ap/sa and a syringe.At the complained and used pencan 27gx3 1/2" (88mm) m.Fk-eu/ap/sa a part of the needle is broken off.The broken off part is not bend.Weak points in the material which lead to a break of the cannula were not detected based on the pictures.At the other two pencan 27gx3 1/2" (88mm) m.Fk-eu/ap/sa no damages were detected.Functional inspection: n.A.Physical inspection: n.A.Summary and assessment: relating to the broken off part of one pencan needle, we assume of a problem during the application process.Therefore, the complaint is considered as not confirmed.However, if the complaint sample will be provided, the complaint will be re-opened accordingly.The investigation sample(s) is/are not available.Bbaj investigation result: 1.Visual inspection [confirmation of the complaint symptoms]: because the complaint sample was not returned, we confirmed the complaint from the photo of the product attached to case no.(b)(4).According to the photo, it was confirmed that the pencan 27gx3 1/2 w.Intro.-eu was broken near the center of the effective puncture length.According to the customer information, the break length was 40mm.The cause of the cannula needle's breakage could not be identified from the provided photo.[visual inspection of retention samples]: because the complaint item was not returned, we checked the retention sample of pencan 27gx3 1/2 w.Intro.-eu of the same batch number.There were no abnormalities in the appearance of the retention sample.Ok: 5/5pcs.2.Functional test: result: no abnormality, [stiffness test] (test measurement method im-2011), measured the strength of cannula pipe.Investigation target (retention sample), pencan 27gx3 1/2 w.Intro.-eu, mat.No.4502051-13xx, batch no.23d24h8b01.3.History review: result: no abnormality, there was no record in the manufacturing records of defects such as scratches, bends, or breaks in the canula.4.Decision and justification: this complaint is considered as not confirmed.The investigation into this complaint consisted of a review of the manufacturing records of the bulk needle product in question, a visual inspection of retention samples, and a stiffness test to confirm the strength of the cannula.(results): no abnormalities were found in the manufacturing records.The stiffness test showed no problems with the strength of the cannula.

Brand Name
PENCAN®
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20907110
Report Number9610825-2024-00903
Device Sequence Number21127215
Product Code BSP
UDI-Device Identifier04046964180989
UDI-Public(01)04046964180989(11)230424(17)280424(10)23D24H8B01
Combination Product (Y/N)N
Initial Reporter CountryRS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4502051-13
Device Lot Number23D24H8B01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale